MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/860/080
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device inserted to the patient, by the doctor in the operating room was deflated after insertion.Subsequently, device with which it was exchanged in the department by the doctor also had a cuff failure.The exact "failure" was not described.No patient harm.A1: one patient, two product malfunctions.(b)(6) represent the same patient.
 
Additional Manufacturer Narrative
Other text: d4: udi section is blank; no information has been provided to date.G5: 510k is blank, this catalog number is not sold in the united states.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
(b)(6).One used decontaminated device sample was returned for investigation without its original packaging.Under visual inspection a tear in the cuff was observed.An inflation test was performed on the received sample, and it was found that it was not possible to inflate the cuff due to a leak.Due to fact that the cuff leak was not observed prior use, and there were visible signs of use, it is the most probable that the reported failure occurred during tracheostomy procedure or during use due to contact with a sharp edge by the user.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18135001
Report Number3012307300-2023-10492
Device Sequence Number20471481
Product Code BTO
UDI-Device Identifier15019517077940
UDI-Public(01)15019517077940(11)260519(17)210614(10)4124523
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Model Number100/860/080
Device Catalogue Number100/860/080CZ
Device Lot Number4124523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/11/2023
Not provided
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/08/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown